Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 42, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Mar 31, 2025, 5:48 AM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2025, 5:48 AM CDT (10:48 UTC)
- Expired
- Mar 31, 2025, 6:07 AM CDT
- In force
- 19 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Itawamba County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 10 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 4:48 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
996
WFUS54 KMEG 311048
TORMEG
MSC057-095-311130-
/O.NEW.KMEG.TO.W.0042.250331T1048Z-250331T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
548 AM CDT Mon Mar 31 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Southeastern Itawamba County in northeastern Mississippi...
Northeastern Monroe County in northeastern Mississippi...
* Until 630 AM CDT.
* At 548 AM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located over
Amory, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Sipsey Fork, Becker, Quincy, Smithville, Turon, Splunge, Parham,
Amory, and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3392 8823 3390 8852 3406 8852 3413 8820
TIME...MOT...LOC 1048Z 256DEG 38KT 3395 8848
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AC33 follow-up statements
860
WWUS54 KMEG 311055
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
555 AM CDT Mon Mar 31 2025
MSC057-095-311130-
/O.CON.KMEG.TO.W.0042.000000T0000Z-250331T1130Z/
Itawamba MS-Monroe MS-
555 AM CDT Mon Mar 31 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
SOUTHEASTERN ITAWAMBA AND NORTHEASTERN MONROE COUNTIES...
At 554 AM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located near
Amory, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Splunge, Parham, Sipsey Fork, Quincy, Smithville, and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3391 8842 3407 8846 3413 8820 3392 8823
TIME...MOT...LOC 1054Z 256DEG 38KT 3397 8840
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AC3239
WWUS54 KMEG 311101
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
601 AM CDT Mon Mar 31 2025
MSC057-095-311130-
/O.CON.KMEG.TO.W.0042.000000T0000Z-250331T1130Z/
Itawamba MS-Monroe MS-
601 AM CDT Mon Mar 31 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
SOUTHEASTERN ITAWAMBA AND NORTHEASTERN MONROE COUNTIES...
At 601 AM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located 7 miles
southeast of Smithville, or 9 miles east of Amory, moving east at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Splunge, Parham, Sipsey Fork, Turon, and Smithville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3391 8835 3409 8839 3413 8820 3392 8823
TIME...MOT...LOC 1101Z 256DEG 38KT 3399 8831
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
AC3118 WWUS54 KMEG 311107 SVSMEG Severe Weather Statement National Weather Service Memphis TN 607 AM CDT Mon Mar 31 2025 MSC057-095-311116- /O.CAN.KMEG.TO.W.0042.000000T0000Z-250331T1130Z/ Itawamba MS-Monroe MS- 607 AM CDT Mon Mar 31 2025 ...THE TORNADO WARNING FOR SOUTHEASTERN ITAWAMBA AND NORTHEASTERN MONROE COUNTIES IS CANCELLED... The tornado threat has diminished and the Tornado Warning has been cancelled. However, large hail and damaging winds remain likely and a Severe Thunderstorm Warning remains in effect for the area. A Severe Thunderstorm Watch remains in effect until noon CDT for northeastern Mississippi. Remember, a Severe Thunderstorm Warning still remains in effect for Monroe County through 615 AM CDT. && LAT...LON 3391 8835 3409 8839 3413 8820 3392 8823 TIME...MOT...LOC 1104Z 256DEG 38KT 3401 8824 $$ AC3
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 31, 2:54 AM CDT, 2 hours 54 minutes earlier. Its key messages:
- Updated at 153 AM CDT Mon Mar 31 2025 -A very unsettled and active pattern will emerge this week. Several days of severe weather and heavy rainfall are expected through Saturday. -Seven day total rainfall amounts are in the 10 to 15 inch range, with the heaviest amounts falling from Wednesday to Saturday. -An Enhanced Risk of severe weather is present on Wednesday, a Slight Risk is in effect Thursday. -A Moderate Risk of excessive rainfall is in effect both Wednesday and Thursday.
Area forecast discussion, Mar 31, 2:54 AM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Memphis TN 254 AM CDT Mon Mar 31 2025 ...New DISCUSSION... .KEY MESSAGES... Updated at 153 AM CDT Mon Mar 31 2025 -A very unsettled and active pattern will emerge this week. Several days of severe weather and heavy rainfall are expected through Saturday. -Seven day total rainfall amounts are in the 10 to 15 inch range, with the heaviest amounts falling from Wednesday to Saturday. -An Enhanced Risk of severe weather is present on Wednesday, a Slight Risk is in effect Thursday. -A Moderate Risk of excessive rainfall is in effect both Wednesday and Thursday. && .DISCUSSION... (Today through Sunday) Issued at 153 AM CDT Mon Mar 31 2025 The last few severe storms are due to exit into Middle TN and Alabama in the next couple hours, giving way to one of the only benign periods of this entire forecast package. Post-frontal ridging will create a mostly dry and warm couple of days, barring a few rogue storms over northeast AR late Tuesday evening. Wednesday starts up an extremely busy stretch of weather featuring multiple rounds of severe weather and extremely heavy rainfall through at least Saturday. Wednesday's severe weather threat is brought to you by an early April strong cold front with an open warm sector. Before the storms even arrive Wednesday afternoon, non-thunderstorm gradient winds will be howling from the south. Probabilities of sustained winds > 25 MPH are lit up over the usual problem area of northeast AR and the MO Bootheel, so we'll almost certainly need a Wind Advisory there at some point over the next couple days. Digging more into the severe parameter space, this is an extremely well balanced environment with ample shear and instability overlapping at opportune times. We'll be working with at least 1500 J/kg of CAPE and upwards of 50 kts of bulk shear. Combined with PWATs nearly maxed out of climatology at 1.8 inches and mid to upper 60s dewpoints, this will be a highly volatile thermodynamic environment. These storms Wednesday afternoon/evening will be capable of producing damaging winds, large hail, and strong tornadoes. The first of several rounds of heavy rainfall will also move in on Wednesday with this initial cold front. The Extreme Forecast Index and Shift of Tails suggest a potentially high-end QPF event from 12Z Wednesday to 12Z Thursday, warranting a large Moderate Risk of excessive rainfall. This strong QPF signal is prevalent for the next several days as well because the cold front from Wednesday is expected to stall right along the I-40 corridor and barely move until the weekend. We're looking at a multi-day event where extremely efficient rainfall-producing storms train along the stationary boundary. Each 6 hour period of QPF from Wednesday afternoon to Sunday morning features at least a half inch of rain, with the heaviest recurring downpours along the AR/MO and TN/KY state lines. Storm total QPF looks easily over 10 inches up in that area just due to the efficiency, training, and longevity of these storms. QPF starts to taper off to below 6 inches the farther southeast you go. Yet another severe weather threat is on tap for Thursday associated with the aforementioned stationary boundary. Though this secondary wave doesn't necessarily look as kinematic as the first, we'll have plenty of instability to feature at least a damaging wind and large hail threat. The tornado threat will be largely dependent on how well the low levels are able to become organized. Timing of Thursday's severe weather potential looks like another late afternoon to perhaps early morning hours on Friday. The stationary front will live up to its name Friday and Saturday. Bursts of energy ejecting from the ArkLaTex region will hit the boundary and corral more thunderstorms and heavy rainfall up the I-40 corridor. Confidence is too low to tell severe weather specifics for the late week and early weekend period, but the signal for heavy rainfall remains very strong. Cannot emphasize the flooding potential enough for the next week. Though each individual day of 1-2 inches of rain may not seem like a looming amount, the culmination of this over a week will really put a strain on the ground's ability to absorb. At some point, soils will become supersaturated and leave no option but to reject all the additional rain as runoff. Flash flooding will emerge as a primary concern with this extremely active pattern. Relief is finally in sight as high pressure moves in on Sunday evening. CAD && .AVIATION... (06Z TAFS) Issued at 1212 AM CDT Mon Mar 31 2025 A line of thunderstorms will continue to push into north Mississippi overnight before ending Monday morning. Behind these storms, mainly VFR conditions are expected with MVFR ceilings along and in front of the thunderstorms. By Monday afternoon, much of the Mid-South will see VFR conditions. Winds will be from the south around 5 knots ahead of the storms and northwest around 5 knots behind the storms. By Monday morning, winds will be from the north at 5 to 10 knots. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...CAD AVIATION...ARS
In the hours before
Local storm report, Mar 31, 2:13 AM CDT, 3 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
213 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 AM Hail 1 SE Burnsville 34.83N 88.31W
03/31/2025 E1.00 Inch Tishomingo MS Public
&&
MJLocal storm report, Mar 31, 2:14 AM CDT, 3 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
214 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM Hail 3 NW Moscow 35.10N 89.44W
03/30/2025 E0.75 Inch Fayette TN Public
&&
MJLocal storm report, Mar 31, 3:02 AM CDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
302 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Tstm Wnd Dmg Bono 35.91N 90.80W
03/30/2025 Craighead AR Public
Siding ripped off of two homes.
&&
MJLocal storm report, Mar 31, 3:20 AM CDT, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
320 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM Tstm Wnd Dmg 5 E Fisher 35.49N 90.88W
03/30/2025 Poinsett AR Trained Spotter
Trees and power lines down on Bornhoft Road
and Highway 214 E. Possible tornado.
&&
MJLocal storm report, Mar 31, 3:39 AM CDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
339 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM Hail Harrisburg 35.56N 90.72W
03/30/2025 M1.00 Inch Poinsett AR Public
&&
MJLocal storm report, Mar 31, 3:55 AM CDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
355 AM CDT Mon Mar 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM Hail Palestine 34.98N 90.90W
03/30/2025 E1.25 Inch St. Francis AR Storm Chaser
Quarter to half-dollar sized hail.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:08 PM CDT | Areal Flood Advisory | MEG | DeSoto | 4 hr |
| Mar 30, 10:11 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 49 min |
| Mar 30, 10:44 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 46 min |
| Mar 30, 10:58 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 47 min |
| Mar 30, 11:30 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Prentiss, Tippah, Tishomingo | 60 min |
| Mar 30, 11:39 PM CDT | Tornado Warning | MEG | Alcorn, Benton, Tippah | 38 min |
| Mar 30, 11:42 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 48 min |
| Mar 31, 12:31 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tippah, Tishomingo | 44 min |
| Mar 31, 1:15 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 45 min |
| Mar 31, 1:15 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah, Union | 45 min |
| Mar 31, 1:58 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tishomingo | 62 min |
| Mar 31, 2:02 AM CDT | Areal Flood Advisory | MEG | Alcorn | 118 min |
| Mar 31, 3:23 AM CDT | Severe Thunderstorm Warning | MEG | Panola, Quitman | 26 min |
| Mar 31, 3:55 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Tallahatchie, Yalobusha | 50 min |
| Mar 31, 4:38 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 52 min |
| Mar 31, 5:04 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 26 min |
| Mar 31, 5:10 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 65 min |
| Mar 31, 2:30 PM CDT | Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 6 days |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.